CSN Login
Members Online: 0

You are here

On the other side

Heyker
Posts: 36
Joined: Jun 2016

Hi all

if this does make to much sense.p I'm still on morphine.i ended up having a radical of my left kidney and utter. When the doc started the operation he somehow sliced my utterer so,back,it couldnot be saved. So he took both. Preliminary reports it was cancer but not sure on anything else.

im in a lot of pain. They have me on morphine tabs and Valium to help with my spasms the incision site. I'm supposed to,go home sometime today. I'll admit I'm scared because of issues trying to control the pain. I am bruised badly around the incision site which is not helping. 

Has anyone elose had pain issues after the Surgery? All I want one do is cry. Yes I have been walking but omg it hurts so bad. Thanks for listening 

icemantoo's picture
icemantoo
Posts: 3282
Joined: Jan 2010

Heyker,

 

We forgot to tell you that the week after a neph is hell week. There is no way to sugar coat a neph. THe only certainty is that it is better than the alternative. After a couple of really bad days each day will get a little better with maybe a bad day in between.

One warning. Pain medications make you constipated and no one in their right mind wants to be constipated when that big day arrives.

 

Icemantoo

medic1971's picture
medic1971
Posts: 200
Joined: Sep 2015

You should not be hurting this bad.  From your post I suspect they are not effectively managing your pain.  Tell your nurse how bad you are hurting.  Have them call the doctor to get you something that will help.  If they don't call the doctor ask to talk to the charge nurse, and if that doesn't work ask to speak with the house supervisor.   

It sounds like the PO (by mouth) pain meds are not cutting it.  You need some IV pain meds, at least until you get the pain under control.  You might even ask about a medication called OFIRMEV.  It's an injectable form of acetaminophen so you don't have to worry about getting plugged up.  I've given it a few times in the ER and so far I've been impressed with the results.  

If you are hurting this bad, do NOT let them send you home.  That is not acceptable in my professional nursing judgement. 

 

Hang in there!

Footstomper's picture
Footstomper
Posts: 1238
Joined: Dec 2014

It took me ages to realise that crippling pain does not have to be part of the deal. Tell your doc!

tomt263
Posts: 11
Joined: Jan 2014

Never had morphine but Dilauded that caused hallucinations.  My pain was not that bad as I recall but much like someone had broken my ribs with a baseball bat.  The pain meds will cause constipation so press the doctor to check what is going on.  That is part of his or her job to manage your pain.  Best wishes

hardo718's picture
hardo718
Posts: 853
Joined: Jan 2016

.....until your pain is managed properly and under control.   Do you have someone with you that can be an advocate for you.  That person may need to get firm with staff and/or doctor.

Best wishes,

Donna~

foxhd's picture
foxhd
Posts: 3183
Joined: Oct 2011

My pain was that bad. But knowing what pain and bruising are appropriate makes the difference. I needed dilaudid briefly as I remember. I was discharged in 4 days. Then drove myself to the doctors in 7 days. I jogged down the hall for him. Patience grasshopper.

Spivey88's picture
Spivey88
Posts: 43
Joined: Jun 2016

How are you?  I've been thinking about you! 

Subscribe to Comments for "On the other side"